MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after the microcatheter was in place, the pipeline flex with shield technology (ped2) stent tip (distal) end did not open well, forming a trumpet shape.Deployment continued partially to the proximal end of the aneurysm neck, and the middle part of the stent could not be opened.After multiple adjustments to increase and reduce tension, it still did not open.After retrieval and secondary deployment, the problem remained.  the ped2 was replaced with a medtronic stent to complete the procedure.No patient symptoms or complications were associated with this event.The patient with a history of hypertension was undergoing dense mesh flow diversion surgery for treatment of an unruptured, amorphous, irregular shape, aneurysm on the opposite side of the ophthalmic artery segment with a max diameter of 5.2 mm and a 3.1 mm neck diameter.The landing zone arterial diameter was 3.8 mm distally and 4.9 mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed slowed blood flow.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The pipeline was not positioned in a bend and was deployed less than 50% when it failed to open.The pipeline was resheathed less than or equal to 2 times.No additional steps or other devices were required to open the pipeline.Ancillary devices included balt ballast80 088 guidecatheter, stryker t27 microcatheter, and stryker synchro guidewire.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the stent failure to open was not determined.It was noted there was friction or resistance during delivery of the pipeline.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):¿equipment used: video inspection system (m-81805), 203cm ruler (m-83361), camera (panasonic lumix dmc-zs5) ¿as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag and a shipping box.¿damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, and no damage was noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was found to be stretched.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both ends of the braid were open and frayed, and the middle section was fully open without damage.No bends or kinks were found on the pusher wire.No other anomalies were found.¿testing/analysis: n/a ¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open¿ report could not be confirmed, as both ends of the braid were open and frayed, while the middle section was fully open without damage on the returned pipeline flex shield braid.However, the root cause of the failure to open could not be determined.Possible causes of failure to open include severe vessel tortuosity, the user deploying the braid in a vessel bend, and a damaged braid.In this event, the customer stated that the pipeline was not positioned in a bend, ruling out the user deploying the braid in a vessel bend as a potential cause.Therefore, severe vessel tortuosity and a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, deployment technique, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the braid damage could not be determined.In addition, the damage noted on the braid (fraying) and distal hypotube (stretched) indicates that high force was used.The damage likely occurred when the customer a ttempted to advance the pipeline flex shield device through the catheter against resistance.Possible causes of resistance include a lack of continuous flush with heparinized saline during delivery.However, the cause of the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that there was resistance in the distal/tip section of the catheter.A continuous saline flush was a dministered and maintained as indicated in the ifu.There was no damage to the pipeline pushwire or catheter observed.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23368143
Report Number2029214-2025-02266
Device Sequence Number8870377
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)280622(10)D047171
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD047171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer10/24/2025
12/04/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/21/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale